# SDR L2498

- Difficulty date: October 31, 2003
- Submitted: October 31, 2003
- Operation: General aviation
- Aircraft: N84LJ
- Make and model: Cessna 441
- Aircraft serial: 4410084
- Aircraft time: 5,503 hours, 5,085 cycles
- Engine: Garrtt TPE331*
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 58221661
- Condition: Corroded
- Location: Zone 500
- Part time: 5,503 hours, 5,085 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION SOME PAINT BLISTERING WAS NOTICED ALONG THE LT AFT SPAR UPPER CAP IN THE THE EXPOSED AREA OF THE LT WHEEL WELL. FURTHER INVESTIGATION REVEALED THAT THE SPAR CAP HAD SEVERE EXFOLIATION TYPE CORROSION AND WAS CAUSING THE SPAR CAP TO FLAKE APART. ONCE THE AFT SECTION OF SKIN WAS REMOVED, IT WAS NOTICED THAT THE CORROSION HAD EXTENDED ALL THE WAY THOUGHT THE CAP. INSPECTION OF THE REMAINING SPAR CAPS REVEALED NO CORROSION.
